Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On genericity and complements of measure zero sets in function spaces


Author: D. Rebhuhn
Journal: Proc. Amer. Math. Soc. 68 (1978), 351-354
MSC: Primary 22A10; Secondary 58D99
MathSciNet review: 0480839
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generic properties of function spaces have been of particular interest in dynamical systems and singularity theory. The underlying assumption has been that the complement of a dense $ {G_\delta }$ set is sparse enough to be considered unlikely. Nevertheless, in infinite dimensional spaces, even dense $ {G_\delta }$'s may have measure zero. Since there is no one canonical measure on an infinite dimensional Fréchet space, notions of measure zero have not often been considered. Here we use a notion of Haar measure zero on abelian Polish groups due to Christensen [1]. We show that those sections of a finite dimensional vector bundle over a compact manifold whose jets are transverse to a submanifold of the jet bundle are complements of sets of Haar measure zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A10, 58D99

Retrieve articles in all journals with MSC: 22A10, 58D99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0480839-5
PII: S 0002-9939(1978)0480839-5
Keywords: Space of sections of a bundle, transversality, genericity, Polish group, Haar measure zero
Article copyright: © Copyright 1978 American Mathematical Society